Alert archive / Nebraska / High Wind Warnings in 2025

High Wind Warning 1, NWS North Platte, NE

March 4, 202516 counties in Nebraska

NWS North Platte, NE issued this high wind warning at Mar 4, 2025, 7:50 AM MST for 16 counties in Nebraska. It was in force for 13 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 4, 2025, 7:50 AM MST (14:50 UTC)
Expired
Mar 4, 2025, 8:44 PM MST
In force
13 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Sheridan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 89 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 9:53 AM MSTNON-TSTM WND GST 59Imperial, NEASOS reported 59 mph wind gust.
Mar 4, 10:17 AM MSTNON-TSTM WND GST 611 Ene Imperial, NEASOS station KIML Imperial Airport.
Mar 4, 10:50 AM MSTNON-TSTM WND GST 615 E North Platte, NEASOS station KLBF North Platte Airport.
Mar 4, 1:05 PM MSTNON-TSTM WND GST 63Imperial, NE
Mar 4, 5:13 PM MSTSNOW 15 W Stapleton, NE
Mar 4, 5:15 PM MSTSNOW 0Brady, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 2.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2025-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2025-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

098 
WWUS73 KLBF 041450
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
850 AM CST Tue Mar 4 2025

NEZ004-022-056-042300-
/O.NEW.KLBF.HW.W.0001.250304T1450Z-250305T0000Z/
Sheridan-Garden-Deuel-
Including the cities of Oshkosh, Rushville, Chappell, Lewellen,
Gordon, and Big Springs
750 AM MST Tue Mar 4 2025

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...North winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Deuel, Garden, and Sheridan Counties.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

$$

For more information from the National Weather Service, visit 
www.weather.gov/lbf.

Roberg
4 follow-up statements
982 
WWUS73 KLBF 041646
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
1046 AM CST Tue Mar 4 2025

NEZ023-024-035-036-057-058-069>071-094-050100-
/O.EXB.KLBF.HW.W.0001.250304T1800Z-250305T0600Z/
Grant-Hooker-Arthur-McPherson-Keith-Perkins-Chase-Hayes-Frontier-
Western Cherry-
Including the cities of Curtis, Mullen, Kilgore, Hyannis,
Ringgold, Imperial, Maywood, Ogallala, Arthur, Tryon, Enders,
Hayes Center, Paxton, Grant, Champion, Merriman, Wauneta, Eustis,
Eli, and Cody
1046 AM CST Tue Mar 4 2025 /946 AM MST Tue Mar 4 2025/

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ 
TONIGHT...

* WHAT...North winds 30 to 40 mph with gusts up to 65 mph expected.

* WHERE...Portions of north central, southwest, and west central 
  Nebraska.

* WHEN...Until midnight CST /11 PM MST/ tonight.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

$$

NEZ004-022-056-050000-
/O.CON.KLBF.HW.W.0001.000000T0000Z-250305T0000Z/
Sheridan-Garden-Deuel-
Including the cities of Oshkosh, Rushville, Chappell, Lewellen,
Gordon, and Big Springs
946 AM MST Tue Mar 4 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS 
AFTERNOON...

* WHAT...North winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Deuel, Garden, and Sheridan Counties.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

$$

For more information from the National Weather Service, visit 
www.weather.gov/lbf.

Roberg
716 
WWUS73 KLBF 041655
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
1055 AM CST Tue Mar 4 2025

NEZ023-024-035-036-057-058-069>071-094-050100-
/O.EXT.KLBF.HW.W.0001.250304T1655Z-250305T0600Z/
Grant-Hooker-Arthur-McPherson-Keith-Perkins-Chase-Hayes-Frontier-
Western Cherry-
Including the cities of Curtis, Mullen, Kilgore, Hyannis,
Ringgold, Imperial, Maywood, Ogallala, Arthur, Tryon, Enders,
Hayes Center, Paxton, Grant, Champion, Merriman, Wauneta, Eustis,
Eli, and Cody
1055 AM CST Tue Mar 4 2025 /955 AM MST Tue Mar 4 2025/

...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ 
TONIGHT...

* WHAT...North winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Portions of north central, southwest, and west central 
  Nebraska.

* WHEN...Until midnight CST /11 PM MST/ tonight.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

$$

NEZ004-022-056-050000-
/O.CON.KLBF.HW.W.0001.000000T0000Z-250305T0000Z/
Sheridan-Garden-Deuel-
Including the cities of Oshkosh, Rushville, Chappell, Lewellen,
Gordon, and Big Springs
955 AM MST Tue Mar 4 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS 
AFTERNOON...

* WHAT...North winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Deuel, Garden, and Sheridan Counties.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

$$

For more information from the National Weather Service, visit 
www.weather.gov/lbf.

Roberg
051 
WWUS73 KLBF 042034
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
234 PM CST Tue Mar 4 2025

NEZ005-025-037-059-050600-
/O.EXA.KLBF.HW.W.0001.000000T0000Z-250305T0600Z/
Eastern Cherry-Thomas-Logan-Lincoln-
Including the cities of North Platte, Thedford, Stapleton,
Halsey, and Valentine
234 PM CST Tue Mar 4 2025

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...North winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Eastern Cherry, Thomas, Lincoln, and Logan Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

$$

NEZ004-022-056-050000-
/O.CON.KLBF.HW.W.0001.000000T0000Z-250305T0000Z/
Sheridan-Garden-Deuel-
Including the cities of Oshkosh, Rushville, Chappell, Lewellen,
Gordon, and Big Springs
134 PM MST Tue Mar 4 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS 
AFTERNOON...

* WHAT...North winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Deuel, Garden, and Sheridan Counties.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

$$

NEZ023-024-035-036-057-058-069>071-094-050600-
/O.CON.KLBF.HW.W.0001.000000T0000Z-250305T0600Z/
Grant-Hooker-Arthur-McPherson-Keith-Perkins-Chase-Hayes-Frontier-
Western Cherry-
Including the cities of Curtis, Mullen, Kilgore, Hyannis,
Ringgold, Imperial, Maywood, Ogallala, Arthur, Tryon, Enders,
Hayes Center, Paxton, Grant, Champion, Merriman, Wauneta, Eustis,
Eli, and Cody
234 PM CST Tue Mar 4 2025 /134 PM MST Tue Mar 4 2025/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM 
MST/ TONIGHT...

* WHAT...North winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Portions of north central, southwest, and west central 
  Nebraska.

* WHEN...Until midnight CST /11 PM MST/ tonight.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

$$

For more information from the National Weather Service, visit 
www.weather.gov/lbf.

Roberg
148 
WWUS73 KLBF 050344
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
944 PM CST Tue Mar 4 2025

NEZ005-023>025-035>037-057>059-069>071-094-050445-
/O.CAN.KLBF.HW.W.0001.000000T0000Z-250305T0600Z/
Eastern Cherry-Grant-Hooker-Thomas-Arthur-McPherson-Logan-Keith-
Perkins-Lincoln-Chase-Hayes-Frontier-Western Cherry-
Including the cities of Hayes Center, Thedford, Arthur, Eli,
Tryon, Hyannis, Mullen, Wauneta, Cody, Enders, Ringgold, Halsey,
Paxton, Valentine, Eustis, North Platte, Imperial, Merriman,
Champion, Ogallala, Kilgore, Stapleton, Grant, Maywood, and
Curtis
944 PM CST Tue Mar 4 2025 /844 PM MST Tue Mar 4 2025/

...HIGH WIND WARNING IS CANCELLED...

Winds have slowly diminished this evening across western Nebraska 
and are now gusting in the 30 to 50 MPH range. Winds gusts will 
further diminish to 20 to 40 MPH overnight.

$$

For more information from the National Weather Service, visit 
www.weather.gov/lbf.

Buttler

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this high wind warning went out at Mar 4, 4:21 AM MST, 3 hours 29 minutes earlier. Its key messages:

  • Blizzard Warning in effect across much of western and north central Nebraska from early Tuesday morning through Wednesday morning. Whiteout conditions could lead to potentially life- threatening travel.
  • Damaging north wind gusts at or above 60 miles per hour are expected across all of western and north central Nebraska Tuesday.
  • High confidence for an additional round of snow Thursday into Friday across central and western Nebraska, though amounts remain uncertain.
Area forecast discussion, Mar 4, 4:21 AM MST, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
521 AM CST Tue Mar 4 2025

.KEY MESSAGES...

- Blizzard Warning in effect across much of western and north
  central Nebraska from early Tuesday morning through Wednesday
  morning. Whiteout conditions could lead to potentially life-
  threatening travel.

- Damaging north wind gusts at or above 60 miles per hour are
  expected across all of western and north central Nebraska
  Tuesday.

- High confidence for an additional round of snow Thursday into
  Friday across central and western Nebraska, though amounts
  remain uncertain.

&&

.SHORT TERM /THROUGH WEDNESDAY NIGHT/...
Issued at 405 AM CST Tue Mar 4 2025

A potent storm system continues to evolve across the Plains
early this morning. The center of the vertically stacked system
is over northwest KS and water vapor satellite imagery shows
good moisture transport with plumes for the Pacific and the Gulf
being wrapped into the circulation and bringing 90th percentile
integrated vapor transport values into the region from the
north. Radar returns also continue to blossom as the moisture
combines with robust forcing from significant midlevel
deformation and FGEN, with occasional lightning from embedded
thunderstorms south of I-80. Thus far ptype is liquid but expect
a combination of cooler air advecting and dynamic cooling will
result in a fairly quick changeover to snow. The latest guidance
has shifted QPF further to the east but anticipate a persistent
deformation band will become established this morning into this
afternoon. Given the strong forcing and embedded convective
elements this narrow band will support localized bursts of
snowfall with rates of 1 to 2 inches per hour with potential for
snow totals to equal or exceed 90th percentile values. The
difference of a few miles will be significant in determining
exactly where the snowfall will be maximized. Current ensembles
are indicating the band will be near or to the east of Hwy 83
though confidence in this precise location is not high. Snowfall
amounts will taper off quickly heading further westward into
the panhandle.

Wind dynamics are essentially maxed out above the 99th
percentile as the axis of the amplifying northerly low level jet
moves across Nebraska today. There is high confidence the low
level winds 50 to 60kt just above the surface will mix down and
create a prolonged period of very strong winds spreading from
west to east across the area. Anticipate widespread gusts of
60mph or more with potential for gusts around 70mph especially
east of Hwy 83 later this afternoon into this evening.

Given the high confidence in significant winds and expectation
for at least a couple inches of snow for the majority of the
area especially along/east of Hwy 83, the potential for
blowing/drifting snow to create very hazardous travel due to
slick roads and extremely poor visibility is high. At this time
will maintain the Blizzard Warning for all of central and
western Nebraska. Will monitor satellite/radar trends and later
guidance closely to see if any changes to the current headlines
are warranted later this morning.

Snow diminishes from west to east fairly quickly this afternoon
with any lingering flurries moving out this evening. However
winds and blowing snow will be slow to diminish and peak winds
east of Hwy 83 will likely not occur until this evening into
early tonight. Conditions Wednesday will be much improved with
diminished winds though temperatures will be running a good bit
below normal especially east of Hwy 83.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
Issued at 405 AM CST Tue Mar 4 2025

Ensemble guidance is in good agreement in bringing another low
out of the Rockies and across the southern Plains Thursday into
Friday. Moisture is limited with this system but mid level
forcing is robust and the potential for several inches of snow
accumulation is trending up. Probabilistic guidance shows a
better than even chance for 4 inches or more of accumulation
mainly north of I-80 and west of Hwy 83 with lower amounts
further to the south and east. Thereafter, an upper level ridge
starts to build over the western US with a warming trend to
temperatures above normal through the weekend.

&&

.AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/...
Issued at 520 AM CST Tue Mar 4 2025

Widespread IFR/locally LIFR CIGs and visibilities will persist
through much of today across all of western and north central
Nebraska. Rain changes to snow by late morning, and will lead to
very low visibility with very strong north winds. North winds
gust as high as 50 to 60kts this afternoon, before gradually
weakening late tonight.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Blizzard Warning until noon CST /11 AM MST/ Wednesday for
NEZ004>006-008-009-022>026-035>037-056>059-069-070-094.
Blizzard Warning from noon today to noon CST Wednesday for
NEZ007-010-027>029-038-071.

&&

SHORT TERM...MBS
LONG TERM...MBS
AVIATION...Brown
Hazardous weather outlook, Mar 4, 3:35 AM MST, 4 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
435 AM CST Tue Mar 4 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-051045-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
435 AM CST Tue Mar 4 2025 /335 AM MST Tue Mar 4 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Today and tonight.

Potential exists for scattered thunderstorms south of Highway 2
this morning though severe thunderstorms are not expected.

A Blizzard Warning remains in effect through Wednesday afternoon
across all of western and north central Nebraska. Very strong
northerly winds gusting to 65 miles per hour or greater today are
expected across all of central and western Nebraska. There is
potential for damage to trees and power lines which may cause some
power outages. Accumulating snow is also expected late this morning
into this afternoon. Blowing snow will likely lead to blizzard
conditions for mainly portions of central and southwestern Nebraska
with hazardous travel due to slippery roads and periods of very low
visibility.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Potential exists for another round of accumulating snow Thursday
into Friday though any impacts at this time are uncertain. At this
time, the greatest accumulations look to occur north of Interstate 80
and west of Highway 83.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

High Wind Warnings in Nebraska, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.